Alert archive / Wyoming / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 2, 2025, 5:19 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2025, 5:19 PM MDT (23:19 UTC)
- Expired
- Jun 2, 2025, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 85 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:25 PM MDT | FLASH FLOOD | 6 Nnw Chugwater, WY | Platte County Sheriffs Office reports flooding on Interstate 25 near mile marker 62. County roads also have water over them. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.3 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218
WGUS55 KCYS 022319
FFWCYS
WYC015-031-030230-
/O.NEW.KCYS.FF.W.0001.250602T2319Z-250603T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
519 PM MDT Mon Jun 2 2025
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
West Central Goshen County in southeastern Wyoming...
Southeastern Platte County in southeastern Wyoming...
* Until 830 PM MDT.
* At 519 PM MDT, Local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 1 and 2
inches of rain have fallen. Additional rainfall amounts of 0.5 to
1 inch are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Chugwater, Slater, Bordeaux and Antelope Gap.
This includes Interstate 25 in Wyoming between mile markers 54 and
59...and
between mile markers 60 and 62...and
between mile markers 63 and 70...and
between mile markers 71 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4207 10476 4210 10453 4197 10450 4185 10465
4175 10477 4173 10503 4177 10515 4190 10508
FLASH FLOOD...OBSERVED
$$
Fuller1 follow-up statement
873
WGUS75 KCYS 030224
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
824 PM MDT Mon Jun 2 2025
WYC015-031-030234-
/O.EXP.KCYS.FF.W.0001.000000T0000Z-250603T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goshen WY-Platte WY-
824 PM MDT Mon Jun 2 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT THIS EVENING FOR
WEST CENTRAL GOSHEN AND SOUTHEASTERN PLATTE COUNTIES...
Flood waters have receded and the heavy rain has ended. Flooding is
no longer expected to pose a threat tonight. Please continue to heed
remaining road closures.
&&
LAT...LON 4207 10476 4210 10453 4197 10450 4185 10465
4175 10477 4173 10503 4177 10515 4190 10508
$$
TrudelWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 1:18 PM MDT, 4 hours 1 minute earlier. Its key messages:
- Severe thunderstorms are possible this afternoon and evening across portions of southeast Wyoming and western Nebraska. Main concerns will be large hail, damaging winds, and heavy rain.
- Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day.
Area forecast discussion, Jun 2, 1:18 PM MDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Cheyenne WY 118 PM MDT Mon Jun 2 2025 .KEY MESSAGES... - Severe thunderstorms are possible this afternoon and evening across portions of southeast Wyoming and western Nebraska. Main concerns will be large hail, damaging winds, and heavy rain. - Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 1200 PM MDT Mon Jun 2 2025 Surface analysis from late this morning shows a cold front along the northern border of the CWA in Wyoming. This cold front will continue to push south throughout the afternoon, bringing widely scattered storms to the area through the overnight hours. Hi-Res guidance shows storms developing over the high terrain early this afternoon with lift from the front and pushing eastward into Nebraska by mid to late afternoon. Several rounds of storms look possible through this evening as some CAMs show storms continuing to initiate off the high terrain through the afternoon. The environment east of the Laramie Range remains ripe for potentially severe storms. Model soundings from the GFS show anywhere from 1200 to 1800 J/kg of MUCAPE with effective shear values of 30 to 40 kts. This would be supportive of large hail, especially in the Nebraska panhandle where MUCAPE values are higher. Mid-level lapse rates are also supportive of large hail. Strong, potentially damaging winds are also a threat with these storms with DCAPE values close to 1000 J/kg. The more clustery nature of storms that Hi-Res guidance shows also lends itself to a wind threat. Although probably not likely, cannot rule out an isolated tornado in the southern Nebraska panhandle where MLCAPE values are around 1000 J/kg with favorable shear. Heavy rain can also be expected in these storms as PWATs approach 1 inch. Flash flooding could be possible as storms will be numerous. The strongest storms will likely be out of the area by late this evening, however more stratiform precipitation will begin to fill in over the area behind the cold front. Low stratus and some lingering rain showers will be possible Tuesday morning behind the strong cold front. Low stratus and mostly cloudy skies throughout much of the day will help keep temperatures cool. 700 mb temperatures will be near 0C thanks to the cold front, contributing to the below average highs in the 50s and 60s on Tuesday. The upper-level trough axis will sit over the CWA tomorrow, so cannot rule out a few isolated storms during the afternoon, however, cooler temperatures will keep the atmosphere more stable, limiting any severe potential. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Issued at 147 PM MDT Sun Jun 1 2025 Multiple shortwaves will gives us precipitation chances throughout the work week mainly in the afternoon and evening. However, starting Wednesday we begin to have our westerly downslope become the predominant pattern allowing temperatures to rise from the mid 60's and into the 70's Thursday with more widespread 70's on Friday into the weekend. Tuesday, another shortwave swings through the intermountain west from the early afternoon and into the evening. There looks to be a vort max associated with this shortwave that may be the primary means for lift. On top of the vort max there will be a little bit of some residual moisture for the vort max to lift for some light showers. Given the lack of real synoptic support anything severe is not likely, however some lightning and thunder may be possible. Wednesday into Thursday, A midlevel trough pushes through continuing the rain chances for the Intermountain west. There should be enough synoptic lift and well as the vorticity gradient to produce stronger storms than Tuesday. However, model guidance shows dry air filling into the region potentially cutting off any convection into the overnight hours or evening if that dry air arrives sooner. Thursday into Friday, westerly flow starts to dominate the pattern allowing us to get a small break from the precipitation chances. Dry air looks to start filing into the lower elevations giving us a dry layer near the surface that may possibly not allow precipitation from reaching the surface. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1150 AM MDT Mon Jun 2 2025 VFR conditions are prevailing through this afternoon. A cold front will be pushing through the forecast area creating a pop up thunderstorms starting around 22z and ending around 04z. Light rain is expecting to last through 06z after the thunderstorms moved through. KRWL has the most uncertainty since its hard to track showers with the radar through the higher terrain. Also there has been very little model consistency with this event as the timing of the cold front has been inconsistent between each model run. Hail and wind are the main threats with these storms however SPC did put a 2 percent TOR risk near KSNY this evening. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...SF LONG TERM...MM AVIATION...MM
Hazardous weather outlook, Jun 2, 1:12 PM MDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 112 PM MDT Mon Jun 2 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-031915- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 112 PM MDT Mon Jun 2 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Severe thunderstorms are possible this afternoon and evening across portions of southeast Wyoming and western Nebraska. Main concerns will be large hail, damaging winds, and heavy rain. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY - Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day. .Spotter information statement... Spotters are encouraged to report severe weather to the NWS.
In the hours before
Local storm report, Jun 2, 3:52 PM MDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
352 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Hail 2 S South Greeley High 41.06N 104.80W
06/02/2025 M1.00 Inch Laramie WY NWS Employee
Report of quarter size hail.
&&Local storm report, Jun 2, 3:55 PM MDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
355 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Tstm Wnd Gst 8 S Sibley Peak 42.32N 105.05W
06/02/2025 M59 MPH Platte WY Dept of Highways
WYDOT sensor at Coleman on Interstate 25
measured a wind gust of 59 MPH.
&&Special weather statement, Jun 2, 4:18 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
418 PM MDT Mon Jun 2 2025
WYZ107-108-022300-
East Platte County WY-Goshen County WY-
418 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL GOSHEN AND EAST
CENTRAL PLATTE COUNTIES THROUGH 500 PM MDT...
At 418 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Grayrocks Reservoir, or 13 miles east of Wheatland,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Veteran, Grayrocks Reservoir, and Antelope Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4198 10485 4215 10477 4207 10433 4182 10446
TIME...MOT...LOC 2218Z 290DEG 20KT 4203 10470
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TrudelLocal storm report, Jun 2, 4:22 PM MDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
422 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Tstm Wnd Gst 1 ESE Guernsey 42.26N 104.73W
06/02/2025 M64 MPH Platte WY ASOS
Camp Guernsey Airport gust 64 MPH.
&&Local storm report, Jun 2, 4:44 PM MDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
444 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM Hail 3 E Guernsey 42.26N 104.69W
06/02/2025 M1.00 Inch Platte WY Public
Picture on social media showing quarter size
hail.
&&Local storm report, Jun 2, 4:50 PM MDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
450 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Hail Burns 41.20N 104.36W
06/02/2025 E1.25 Inch Laramie WY Public
Picture on social media showing half dollar
size hail.
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:13 PM MDT | Special Weather Statement | CYS | Platte | 47 min |
| Jun 1, 6:19 PM MDT | Special Weather Statement | CYS | Goshen | 41 min |
| Jun 1, 7:16 PM MDT | Special Weather Statement | CYS | Goshen | 44 min |
| Jun 1, 7:25 PM MDT | Special Weather Statement | CYS | Converse | 50 min |
| Jun 1, 8:34 PM MDT | Special Weather Statement | CYS | Converse | 56 min |
| Jun 1, 8:56 PM MDT | Special Weather Statement | CYS | Niobrara | 34 min |
| Jun 2, 2:08 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| Jun 2, 2:19 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jun 2, 3:02 PM MDT | Special Weather Statement | CYS | Goshen | 43 min |
| Jun 2, 3:25 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| Jun 2, 3:32 PM MDT | Special Weather Statement | CYS | Laramie | 43 min |
| Jun 2, 3:35 PM MDT | Special Weather Statement | CYS | Platte | 40 min |
| Jun 2, 3:47 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Jun 2, 3:49 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 41 min |
| Jun 2, 4:18 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
| Jun 2, 4:25 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 50 min |
| Jun 2, 4:38 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 52 min |
| Jun 2, 4:47 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 43 min |
| Jun 2, 4:50 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 40 min |
| Jun 2, 5:07 PM MDT | Areal Flood Advisory | CYS | Goshen | 3 hr |
| Jun 2, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Jun 2, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 49 min |
Nearby
Flash Flood Warnings in Wyoming, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.